Over two years since the last MODX gathering, modmore invites you to the MODXpo 2022 in Arnhem (The Netherlands) on Friday July 8, 2022.

Friday 8th July 2022

09:30
0
Welcome to the MODXpo 2022
Event Related by Kjell Lutz (15 minutes)

Kjell Lutz will be our host this MODXpo. Kjell is fascinated by how people learn, and focused on the theory of knowledge transfer during his studies: how to help people learn, how we make choices, and especially how to make better choices. If you're hoping to just sit back, Kjell will be there to help you make sure you actually absorb the information and leave the conference with new friends.

09:45
0
Never stop learning, or how curiosity and cross pollination drives innovation
Keynote by Pauline Vos (45 minutes)

Pauline is a freelance software engineer and consultant based in Amsterdam. She’s passionate about good, clean software design and being as efficient (lazy) as possible. You can usually catch her teaching people about Git or doting on her daughter. Software developers all know: continual learning is part of the job. And that's what so many of us love about it. Innovation is constant, and it's an exciting challenge to keep up with so many new technologies. But where do all these new concepts, frameworks, and patterns come from? Let’s take a journey through the history of innovation to explore how different worlds collided to inspire new, radical ideas. Let’s discover how cross-pollination has helped our community grow into what it is now, and can help us think of new ways to solve complex problems. Join us for a session of inspirational stories that illustrate how cross-pollination has helped form some of history’s most profound innovations, and will hopefully inspire you to conjure up your own radical new ideas.

10:30
0
MODX3 in a nutshell
Talk by Joshua Lückers (25 minutes)

Joshua is developer at Springbok Agency, MODX Core Integrator and "Papa van Olivia". Living in Middelburg, Zeeland. Joshua will show some of the technical improvements and new capabilities that xPDO 3 and MODX3 bring to your projects.

11:20
0
MODX as a tool for business
Talk by Graeme Leighfield (45 minutes)

Graeme Leighfield is a proud father, loves all things green and Marvel, and is managing director of award-winning agency GEL Studios. Graeme will reflect on the role MODX has played in his agency, and the type of business tools that can be used with MODX to optimize for success.

12:05
0
Treat yourself - a tale about dog training and test driven development
Talk by Mirjam Aulbach (45 minutes)

Before I started my career in software development, I worked for many years as a dog trainer. The experiences I made in this time are the reason why I immediately fell in love with testing. So, let’s talk about TDD! TDD stand for Test-driven development and it’s not only a technique to write tests but also a design process in software development. I want to give you a new perspective on this process and explain how to TDD with the help of comparing it to how to train a dog. TDD has much in common with dogtraining, so at the end of my talk you should be able to write a piece of test driven code, and also teach a dog a little trick - well, the last thing at least theoretically.

13:55
0
Best MODX Website Award (30 minutes)

The top ranked sites will be introduced and shown on the big screen before making our way down the top 10 to the winner. The winner will receive the first-ever Best MODX Website Award, made from 20mm crystal glass.

14:25
0
It's just a matter of time
Talk by Benjamin Davis (20 minutes)

Ben Davis is Co-Founder of the German Web Agency, SEDA.digital and has been building websites with MODX since 2009. Ben will be showing a new MODX Extra that SEDA.digital has been working on that will bring some new surprises to our favourite Extra, ContentBlocks.

14:45
0
Updates to the PHP Type System from PHP7.4–8.1
Talk by Derick Rethans (45 minutes)

Derick Rethans is a PHP internals expert and author of Xdebug. He works as an independent contractor and consultant on PHP extensions and related projects. He works for the PHP Foundation to improve PHP, and continues to contribute to the PHP project in numerous forms (Date/Time Extension, Xdebug, PHP 4.4/7.4 Release Manager, etc). He is a frequent lecturer at conferences, the author of php|architect's Guide to Date and Time Programming, and the co-author of PHP 5 Power Programming. Derick is also the host of the weekly-ish PHP Internals News podcast. Derick will give you an update on the state of PHP, focusing on the improvements to the type system from PHP 7.4-8.1.

16:00
0
Founders Fireside Forum
Talk by Ryan Thrash, Jason Coward (50 minutes)

Calling in remotely, we'll be getting a whole bunch of news from the MODX team sharing interesting new initiatives they're working on. We're expecting the following people on the call: Ryan Thrash is CEO at MODX, responsible for the day-to-day operation of the company behind the open source project. He hails from Dallas, Texas, with wife Liz and two kids, and is passionate about open source and cooking over charcoal. Jason "opengeek" Coward is Lead Architect at MODX, responsible for the overarching technical decisions on the open source project. When not working with code, Jason enjoys drumming, photography, and makes a mean chile. This talk will take the format of multiple distinct sections, with a short Q&A about each topic in between, plus a bonus round of Q&A at the end for any burning questions you may have.

16:50
0
From static HTML with Tailwind to MODX
Talk by Thomas Jakobi (30 minutes)

Thomas Jakobi is a German web-developer/designer and owner of Treehill Studio, a MODX agency developing premium extras. He is also the developer of a large number of open source extras for MODX like Image+, LangRouter, and PDFResource. In this short workshop, Thomas will take you through the process of taking a HTML template using Tailwind CSS with a customised build, laying out pages in MODX with ContentBlocks, and then using the Tailwind Helper extra to create optimized assets on the fly.

17:20
0
New in Commerce 1.3
Talk by Mark Hamstra (25 minutes)

Mark is founder and lead developer at modmore, MODX core integrator, and occassionally conference organiser. In his personal time he enjoys gardening, PC gaming, and maintaining his 100% score in solving escape rooms. Mark also represents the B in LGBT+, preferably from the comfort of his own couch. In the last talk of the MODXpo, you'll hear all about the new capabilities in modmore's Commerce v1.3. There are numerous exciting additions in this release that will help you sell to wider audiences online, optimise the checkout experience, and manage the full lifecycle of an order. And if you get bored of that, there will be some other fun announcements in true MODXpo fashion.

17:45
0
Closing (15 minutes)

After a full schedule, it's time to wrap things up and reflect.

18:00
0
Social Event (3 hour)

You've earned a drink! All standard drinks, including draught beer and the house wine, are included in your ticket until 21:00. A walking dinner will be served with small but interesting dishes in separate rounds throughout the evening, with additional snacks on the tables. Some board games and a pool table are available in the bar for entertainment purposes. Feel free to bring your own games, too!